Hail, Van Buren
- When
- April 28, 8:15 PM CST
- Where
- Van Buren County, Dennard
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -92.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 28, 2:00 PM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT THU APR 28 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT UPPER TROF WILL BE APPROACHING THE AREA FROM THE WEST OVER THE NEXT DAY OR TWO WITH STRONG JET DYNAMICS AND INSTABILITY SETTING UP ACROSS THE REGION. A COLD FRONT WILL MOVE INTO NORTHWESTERN AREAS TONIGHT AND WILL BECOME STATIONARY. AN OUTFLOW BOUNDARY OR TWO FROM THIS MORNINGS ACTIVITY MAY BE AROUND THE AREA. WARM ADVECTION WILL INCREASE LATER TONIGHT MOSTLY IN THE NORTH. THIS MAY SET OFF A NEW ROUND OF THUNDERSTORMS DURING THE NIGHT. CANNOT RULE OUT EARLY DEVELOPMENT DUE TO THE INSTABILITY AND BOUNDARIES IN PLACE BUT A CAP IN PLACE WILL LIKELY HOLD OFF DEVELOPMENT UNTIL LATER TONIGHT. WENT WITH LOW POPS IN ALL AREAS TO BEGIN TONIGHT THEN INCREASED POPS LATER TONIGHT WITH THE HIGHEST IN THE NORTHWEST. INSTABILITY WILL BE GREATER SO THE CHANCE OF SEVERE WITH MAINLY LARGE HAIL WILL BE BETTER THAN IT WAS LAST NIGHT. THE INCREASING LOW LEVEL MOISTURE WILL RESULT IN HIGHER MINS WITH MOST OF THE CENTRAL AND SOUTH REMAINING AT OR ABOVE 60. THE FAR NORTHWEST BEHIND THE FRONT MAY DROP INTO THE LOWER 50S. THIS WILL CONTINUE INTO EARLY FRIDAY THEN SHOULD DECREASE DURING THE MORNING. THE UPPER TROF WILL APPROACH ON FRIDAY AND WILL BEGIN TO PUSH THE COLD FRONT THROUGH THE STATE. A DEEPENING SURFACE LOW WILL LIKELY MOVE INTO OR DEVELOP INTO CENTRAL ARKANSAS BY LATE AFTERNOON. A COUPLE OF OTHER BOUNDARIES MAY BE PRESENT FROM THE OVERNIGHT AND MORNING CONVECTION. STRONG UPPER WINDS WILL BE OVER THE AREA CREATING STRONG SHEAR. MAY SEE A FEW SUPERCELLS DEVELOP DURING THE AFTERNOON WHICH COULD QUICKLY BECOME SEVERE AND EVEN TORNADIC. WILL LIKELY SEE A SQUALL LINE DEVELOP AS THE ACTIVITY MOVES TO THE EAST AND AS THIS OCCURS...DAMAGING STRAIGHT LINE WINDS WILL BECOME THE MAIN SEVERE WEATHER WITH SOME LARGE HAIL AND STILL A THREAT OF TORNADOES. THIS SHOULD SWEEP OUT OF THE CWA DURING THE EVENING FRIDAY WITH SOME WRAP AROUND SHOWERS OR THUNDERSTORMS REMAINING. ALL PRECIP SHOULD BE OUT OF THE AREA BY DAYBREAK SATURDAY. MAX FORECASTS FOR FRIDAY WILL BE TRICKY DEPENDING ON CLOUD COVER LEFT OVER FROM CONVECTION TONIGHT. THE NORTHWEST WILL BE BEHIND THE FRONT AND MORE LIKELY TO BE IN LOW CLOUDS SO WENT WITH MAXES IN THE 60S IN THAT AREA. THE REST OF THE AREA SHOULD BE IN THE WARM SECTOR FOR MOST OF THE DAY WITH THE SOUTHEAST MOST LIKELY TO BE IN THE WARMER AIR. WENT WITH MAXES IN THE MID 70S TO MID 80S IN THAT AREA WITH THE WARMEST IN THE SOUTHEAST. FOR POPS...HAD THE HIGHEST POPS IN THE NORTH ALONG AND NORTH OF THE FRONT. THEN DURING THE AFTERNOON WENT WITH THE HIGHEST POPS IN THE EAST WITH THE LEAST IN THE SOUTHWEST. MENTIONED SEVERE IN ALL AREAS FOR FRIDAY AFTERNOON AND IN THE EAST FOR FRIDAY EVENING. STILL SOME TIMING ISSUES ON THE SEVERE WHICH WILL BECOME MORE CLEAR AS IT DEVELOPS. GRADIENT DOES NOT SUGGEST SURFACE WINDS WILL BE TOO STRONG FRIDAY BUT WITH SUCH STRONG WINDS ALOFT...MAY SEE SURFACE WINDS STRONGER THAN THE GRADIENT SUGGESTS. WENT WITH WINDS CLOSE TO LAKE WIND ADVISORY LEVEL AND WILL LED MIDNIGHT SHIFT EVALUATE FOR NEED TO ISSUE ANY LAKE WIND OR WIND ADVISORIES. SATURDAY THROUGH SUNDAY NIGHT SHOULD BE DRY AND COOL AS HIGH PRESSURE BUILDS IN. UNSEASONABLY COOL MINS WILL BE IN PLACE SATURDAY NIGHT AND WENT CLOSE TO MOS WHICH SEEMD TO BE IN GOOD AGREEMENT. && .LONG TERM...MONDAY THROUGH THURSDAY CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EXTENDED PERIOD. TO BEGIN THE PERIOD HIGH PRESSURE ALOFT WILL BE OVER THE PACIFIC OCEAN WITH LOW PRESSURE OVER THE GREAT LAKES. MODELS CONTINUE TO BE CONSISTENT. ZONAL FLOW WILL BE ACROSS THE MID SOUTH MONDAY AND TUESDAY. SEVERAL SHORT WAVES WILL MOVE ACROSS ARKANSAS THROUGHOUT THE PERIOD TO KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST. FLOW BECOMES MORE SOUTHWEST BY WEDNESDAY TO PROVIDE BETTER MOISTURE FOR THE STORMS TO WORK WITH. THE STRONGEST WAVE TO MOVE ACROSS WILL BE ON WEDNESDAY WITH GOOD INSTABILITY AND MOISTURE. TEMPERATURES WILL GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL WITH ABUNDANT CLOUD COVER PREVAILING. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 60 80 51 67 / 30 50 50 10 HARRISON AR 51 64 40 62 / 60 60 50 10 HOT SPRINGS AR 61 80 51 67 / 30 40 40 10 PINE BLUFF AR 62 82 52 68 / 20 50 50 10 MOUNTAIN HOME AR 52 65 42 62 / 60 60 50 10 MONTICELLO AR 64 83 53 71 / 20 50 60 10 SEARCY AR 60 78 51 65 / 30 50 60 10 MOUNT IDA AR 60 79 51 67 / 30 40 40 10 RUSSELLVILLE AR 58 76 48 65 / 30 50 40 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES...ARZ014...ARZ016...ARZ021...ARZ022...ARZ023...ARZ024...ARZ025. ..ARZ030...ARZ031...ARZ032...ARZ033...ARZ034...ARZ037...ARZ038...ARZ0 39...ARZ040...ARZ041...ARZ042...ARZ043...ARZ044...ARZ045...ARZ046...A RZ047...ARZ052...ARZ053...ARZ054...ARZ055...ARZ056...ARZ057...ARZ062. ..ARZ063...ARZ064...ARZ065...ARZ066...ARZ067...ARZ068...AND ARZ069. && SHORT TERM...29 / LONG TERM....51
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CDT THU APR 28 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 420 PM CDT THU APR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WAS DRAPED ACROSS CENTRAL ARKANSAS THURSDAY AFTERNOON. SOUTH OF THE FRONT...TEMPERATURES WERE IN THE 80S...WITH 60S AND 70S FARTHER NORTH. THE CONTRAST IN TEMPERATURES WAS MAKING THE ATMOPSHERE UNSTABLE...WITH THUNDERSTORMS EXPECTED TO DEVELOP NORTH OF THE FRONT LATE THIS AFTERNOON AND EVENING. STORMS THAT DEVELOP WILL GENERALLY BE NORTH OF BOONEVILLE...LITTLE ROCK AND BRINKLEY...WHICH WOULD INCLUDE THE NORTHERN HALF OF THE STATE. SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE...WITH LARGE HAIL THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE LIKELY TO BE ONGOING FRIDAY MORNING...BUT WILL BE IN THE PROCESS OF WEAKENING. MEANWHILE...A STORM SYSTEM WILL BE DRAGGING A COLD FRONT INTO WESTERN SECTIONS OF THE STATE...WITH THUNDERSTORMS EVENTUALLY REDEVELOPING. AT THIS TIME...IT IS DIFFICULT TO PIN DOWN EXACTLY WHEN THE STORMS WILL REGENERATE. AFTER RAIN OVERNIGHT...THE ATMOSPHERE WILL NEED SOME TIME TO WARM UP AND DESTABILIZE BEFORE STORMS CAN BUILD UP ONCE AGAIN. IT APPEARS THAT STORMS MAY HOLD OFF UNTIL THE FRONT HEADS INTO THE EASTERN HALF OF THE STATE DURING THE AFTERNOON. ONCE STORMS DEVELOP ON FRIDAY...THEY WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE COLD FRONT WILL MOVE OUT OF ARKANSAS AND TOWARD THE GULF COAST BY SATURDAY. DRY WEATHER WILL RETURN BRIEFLY...BEFORE THE FRONT BACKS TO THE NORTH AS A WARM FRONT EARLY NEXT WEEK. UNSETTLED WEATHER WILL CONTINUE MONDAY THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED TO STALL NEAR THE MID AND LOWER MISSISSIPPI VALLEY...AND SEVERAL WAVES INTERACT WITH THE FRONT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN ABOUT THE NORTHERN HALF OF ARKANSAS. 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 902 PM CDT THU APR 28 2005 ARZ003>006-012>015-022>024-290300- BAXTER-BOONE-CLEBURNE-FULTON-IZARD-MARION-NEWTON-POPE-SEARCY-STONE- VAN BUREN- 902 PM CDT THU APR 28 2005 ...SEVERE THUNDERSTORM NUMBER 208 REMAINS IN EFFECT UNTIL 10 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 208 REMAINS IN EFFECT FOR PARTS OF NORTHERN ARKANSAS UNTIL 10 PM CDT. COUNTIES AFFECTED INCLUDE BAXTER...BOONE...CLEBURNE...FULTON...IZARD...MARION... NEWTON...POPE...SEARCY...STONE AND VAN BUREN. ARZ021-030>032-037>039-290220- CONWAY-FAULKNER-JOHNSON-LOGAN-PERRY-SCOTT-YELL- 902 PM CDT THU APR 28 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 208 HAS BEEN CANCELED... SEVERE THUNDERSTORM WATCH NUMBER 208...WHICH WAS IN EFFECT UNTIL 10 PM CDT...HAS BEEN CANCELED FOR PORTIONS OF WESTERN AND CENTRAL ARKANSAS. COUNTIES NO LONGER IN THE WATCH INCLUDE CONWAY... FAULKNER...JOHNSON...LOGAN...PERRY...SCOTT AND YELL. 46
The Little Rock radar (KLZK), 104 km away, was scanning. The volume nearest the first event began at 02:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442412.